Alert archive / Idaho / Frost Advisories in 2011

Frost Advisory 4, NWS Pocatello, ID

October 7, 2011

NWS Pocatello, ID issued this frost advisory at Oct 7, 2011, 1:55 PM MDT. It took effect at Oct 8, 2011, 2:00 AM MDT. It was in force for 45 min.

The area

The counties it named.

The facts

Issued
Oct 7, 2011, 1:55 PM MDT (19:55 UTC)
In effect from
Oct 8, 2011, 2:00 AM MDT
Expired
Oct 8, 2011, 2:45 AM MDT
In force
45 min
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

844 
WWUS75 KPIH 071955
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
155 PM MDT FRI OCT 7 2011

IDZ020-080400-
/O.NEW.KPIH.FR.Y.0004.111008T0800Z-111008T1500Z/
/O.NEW.KPIH.FZ.A.0001.111009T0800Z-111009T1500Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG
155 PM MDT FRI OCT 7 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM MDT SATURDAY...
...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT SATURDAY. A
HARD FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN
EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING.

* TEMPERATURE...TEMPERATURES WILL FALL INTO THE LOWER 30S LATE
  TONIGHT WITH POTENTIAL FROST. A HARD FREEZE WILL FOLLOW SATURDAY
  NIGHT WITH TEMPERATURES FALLING INTO THE MID AND UPPER 20S.

* IMPACTS...SENSITIVE CROPS MAY BE DAMAGED IF LEFT UNCOVERED
  TONIGHT. THE HARD FREEZE SATURDAY NIGHT WILL LIKELY KILL ANY
  UNCOVERED SEASONAL CROPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

IDZ021-080400-
/O.NEW.KPIH.FZ.A.0001.111009T0800Z-111009T1500Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITY OF...POCATELLO
155 PM MDT FRI OCT 7 2011

...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY MORNING. 

* TEMPERATURE...A POTENTIAL HARD FREEZE EVENT IS EXPECTED SATURDAY
  NIGHT. 

* IMPACTS...A HARD FREEZE WILL LIKELY KILL ANY UNCOVERED SEASONAL
  CROPS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
2 follow-up statements
585 
WWUS75 KPIH 071956
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
156 PM MDT FRI OCT 7 2011

IDZ020-080930-
/O.CON.KPIH.FR.Y.0004.111008T0800Z-111008T1500Z/
/O.CON.KPIH.FZ.A.0001.111009T0800Z-111009T1500Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG
156 PM MDT FRI OCT 7 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT
SATURDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

* TEMPERATURE...TEMPERATURES WILL FALL INTO THE LOWER 30S LATE 
  TONIGHT WITH POTENTIAL FROST. A HARD FREEZE WILL FOLLOW 
  SATURDAY NIGHT WITH TEMPERATURES FALLING INTO THE MID AND 
  UPPER 20S. 

* IMPACTS...SENSITIVE CROPS MAY BE DAMAGED IF LEFT UNCOVERED 
  TONIGHT. THE HARD FREEZE SATURDAY NIGHT WILL LIKELY KILL ANY 
  UNCOVERED SEASONAL CROPS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

IDZ021-080930-
/O.CON.KPIH.FZ.A.0001.111009T0800Z-111009T1500Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITY OF...POCATELLO
156 PM MDT FRI OCT 7 2011

...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

* TEMPERATURE...A POTENTIAL HARD FREEZE EVENT IS EXPECTED 
  SATURDAY NIGHT. 

* IMPACTS...A HARD FREEZE WILL LIKELY KILL ANY UNCOVERED 
  SEASONAL CROPS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
448 
WWUS75 KPIH 080845
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
245 AM MDT SAT OCT 8 2011

IDZ020-082100-
/O.CAN.KPIH.FR.Y.0004.000000T0000Z-111008T1500Z/
/O.UPG.KPIH.FZ.A.0001.111009T0800Z-111009T1500Z/
/O.NEW.KPIH.FZ.W.0007.111009T0800Z-111009T1500Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG
245 AM MDT SAT OCT 8 2011

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MDT SUNDAY...
...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT SUNDAY. THE
FROST ADVISORY HAS BEEN CANCELED. THE FREEZE WATCH IS NO LONGER
IN EFFECT. 

* TEMPERATURE...TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER
  20S TONIGHT.  

* IMPACTS...SENSITIVE CROPS MAY BE DAMAGED IF LEFT UNCOVERED
  TONIGHT. THE HARD FREEZE SATURDAY NIGHT WILL LIKELY KILL ANY
  UNCOVERED SEASONAL CROPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IDZ021-082100-
/O.UPG.KPIH.FZ.A.0001.111009T0800Z-111009T1500Z/
/O.NEW.KPIH.FZ.W.0007.111009T0800Z-111009T1500Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITY OF...POCATELLO
245 AM MDT SAT OCT 8 2011

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT SUNDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...LOW TEMPERATURES ARE EXPECTED TO DROP INTO THE
  UPPER 20S TONIGHT.  

* IMPACTS...A HARD FREEZE WILL LIKELY KILL ANY UNCOVERED SEASONAL
  CROPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this frost advisory went out at Oct 7, 1:30 PM MDT, 25 minutes earlier.

Area forecast discussion, Oct 7, 1:30 PM MDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
130 PM MDT FRI OCT 7 2011

.DISCUSSION...TONIGHT THROUGH NEXT FRIDAY. THE LATEST REGIONAL RADAR
LOOP WAS SHOWING DIMINISHING RADAR RETURNS ACROSS SE IDAHO EARLY
THIS AFTERNOON WHILE SCT SHOWERS CONTINUED TO LINGER ACROSS THE SE
HIGHLANDS. FURTHER UPSTREAM...RADAR AND SATELLITE IMAGERY SHOWED THE
NEXT PAC SHORT-WAVE DIGGING SE INTO THE IDAHO PANHANDLE WITH
INCREASING RADAR RETURNS ACROSS WRN MONTANA. THE 12Z NAM/GFS WERE
BOTH SHOWING INCREASING PRECIPITATION POTENTIAL ACROSS THE SNAKE
PLAIN AND NE DIVIDE ZONES THIS EVENING AS THIS WAVE DIGS SHARPLY SE
OVERNIGHT. LIKELY POPS AND 1 TO 2 INCHES OF SNOW ACCUMULATION ACROSS
THE ERN HIGHLANDS AND SNAKE PLAIN BENCHES WERE DEPICTED TO COVER
THIS INCOMING WAVE THIS EVENING. COUNTING OF RESIDUAL CLOUD COVER
SATURDAY MORNING TO STAVE OFF A HARD FREEZE...BUT IT DOES LOOK LIKE
WE COULD GET COLD ENOUGH LATE TONIGHT/SATURDAY MORNING TO SUPPORT AT
LEAST A FROST ADVISORY IN THE UPPER VALLEY.  BY SATURDAY
AFTERNOON...A SHORT-WAVE RIDGE IS EXPECTED TO SHIFT EAST INTO IDAHO
AS A CUT-OFF LOW CIRCULATION EJECTS NNE THROUGH COLORADO/WYOMING
WITH WRAP AROUND MOISTURE PROVIDING A SLIGHT CHANCE MENTION OF
PRECIPITATION ALONG THE WYOMING BORDER. IF THE RIDGE IS SLOWER AND
THE EJECTING LOW TRACKS FURTHER WEST THIS MAY NEED TO BE ADJUSTED
HIGHER. SKIES ARE EXPECTED TO CLEAR WITH A DRIER AIRMASS OVERHEAD
EARLY SUNDAY MORNING WITH A GOOD POTENTIAL FOR A HARD FREEZE IN THE
SNAKE PLAIN ZONES AND AT LEAST A FROST ADVISORY IN THE ERN MAGIC
VALLEY.  BY SUNDAY AFTERNOON WE TRANSITION INTO AN UNSETTLED WEST
FLOW WITH EMBEDDED PAC WAVES EXPECTED TO MOVE ONSHORE CLIPPING THE
REGION MONDAY NIGHT/TUESDAY. BY WEDNESDAY...A SHALLOW RIDGE BUILDS
OVER THE GREAT BASIN WHICH MAY HELP TO DEFLECT SOME OF THE WEAKER
PAC WAVES NORTH INTO CANADA. BOTH THE GFS/ECMWF SHOW A MORE
SUBSTANTIAL PAC TROUGH REACHING THE NW COAST AROUND FRIDAY OR
SATURDAY WITH VARYING DEGREES OF STRENGTH AND SPEED BETWEEN THE
MODELS. THUS HAVE GENERALLY MAINTAINED LOW END CHANCE MENTION OF
PRECIPITATION LEADING INTO NEXT WEEKEND. HUSTON
&&

 .AVIATION...AREA TERMINALS STILL BEING IMPACTED BY WRAP-AROUND
MOISTURE FROM A RECENT STORM SYSTEM THAT WENT THROUGH. AS A
RESULT...CEILINGS HAVE BEEN IFR TO MVFR OVER MUCH OF THE AREA. SNOW
HAS LARGELY TAPERED OFF...BUT SOME PATCHES OF RAIN CAN BE SEEN ON
RADAR THIS AFTERNOON. ANOTHER IMPULSE OF UPPER LEVEL ENERGY WILL
MOVE THROUGH TONIGHT KEEPING CHANCES FOR RAIN IN THE FORECAST
THROUGH TOMORROW MORNING.  HINSBERGER
&&

.FIRE WEATHER...EXPECT CLOUDS TO LINGER THROUGH TONIGHT AND INTO
TOMORROW MORNING AS A MINOR DISTURBANCE PASSES THROUGH THE AREA
TONIGHT. RIDGING WILL MOVE ACROSS IDAHO SUNDAY BRINGING DRIER
WEATHER...BUT ANOTHER DISTURBANCE WILL APPROACH THE REGION ON MONDAY
NIGHT. A BROAD UPPER LEVEL RIDGE WILL MOVE INTO THE AREA AFTER
MID-WEEK KEEPING MAINLY DRY CONDITIONS OVER IDAHO. HINSBERGER
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY ZONE 20 LATE TONIGHT.
FREEZE WATCH ZONE 20/21 SATURDAY NIGHT.
&&
Hazardous weather outlook, Oct 7, 4:13 AM MDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
413 AM MDT FRI OCT 7 2011

IDZ017>025-031-032-081015-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
413 AM MDT FRI OCT 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

EXPECT LIGHT RAIN AND SNOW TO CONTINUE ACROSS EASTERN IDAHO TODAY
WITH UP TO 1 TO 2 INCHES IN THE EASTERN HIGHLANDS. PRECIPITATION
SHOULD TAPER OFF TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LIGHT PRECIPITATION MAY RETURN MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Local storm report, Oct 7, 9:09 AM MDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
909 AM MDT FRI OCT 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             MONTEVIEW               43.93N 112.53W
10/07/2011  M2.5 INCH        JEFFERSON          ID   CO-OP OBSERVER

0800 AM     SNOW             BERN                    42.33N 111.38W
10/07/2011  M3.0 INCH        BEAR LAKE          ID   CO-OP OBSERVER

0900 AM     SNOW             SE ASHTON               44.07N 111.45W
10/07/2011  M6.0 INCH        FREMONT            ID   TRAINED SPOTTER

0900 AM     SNOW             1 E ASHTON              44.07N 111.42W
10/07/2011  M3.5 INCH        FREMONT            ID   TRAINED SPOTTER

            0.41 WATER EQUIVALENT. SEVERAL BRACHES DOWN FROM THE
            WEIGHT OF THE WET SNOW.

&&

CHATTINGS
Local storm report, Oct 7, 9:14 AM MDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
914 AM MDT FRI OCT 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     HEAVY RAIN       3 ENE BLACKFOOT         43.21N 112.29W
10/07/2011  M0.63 INCH       BINGHAM            ID   TRAINED SPOTTER

            TOTAL SINCE LAST NIGHT

0910 AM     SNOW             1 W VICTOR              43.60N 111.13W
10/07/2011  M4.0 INCH        TETON              ID   TRAINED SPOTTER

            TOTAL SINCE LAST NIGHT - 0.50 LIQUID EQUIVALENT

&&

CHATTINGS
Local storm report, Oct 7, 9:44 AM MDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
944 AM MDT FRI OCT 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             S ASHTON                44.07N 111.45W
10/07/2011  M2.5 INCH        FREMONT            ID   TRAINED SPOTTER

&&

CHATTINGS
Local storm report, Oct 7, 9:52 AM MDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
952 AM MDT FRI OCT 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             NNE DUBOIS              44.18N 112.23W
10/07/2011  M1.0 INCH        CLARK              ID   TRAINED SPOTTER

            AMOUNT IN DUBOIS - REPORTED 4-6 INCHES IN THE MOUNTAINS
            NORTH AND EAST OF TOWN

&&

CHATTINGS
Local storm report, Oct 7, 9:59 AM MDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
959 AM MDT FRI OCT 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     SNOW             4 SSE RIGBY             43.62N 111.88W
10/07/2011  E3.0 INCH        BONNEVILLE         ID   TRAINED SPOTTER

            ALSO MEASURED 1.29 INCHES OF PRECIPITATION OVER THE PAST
            24 HOURS

&&

CHATTINGS
Local storm report, Oct 7, 10:33 AM MDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE POCATELLO
1033 AM MDT FRI OCT 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     SNOW             4 SSE RIGBY             43.62N 111.88W
10/07/2011  E3.0 INCH        BONNEVILLE         ID   TRAINED SPOTTER

            ALSO MEASURED 1.29 INCHES OF PRECIPITATION OVER THE PAST
            72 HOURS

&&

CHATTINGS

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 1:55 PM MDTFreeze WatchPIH13 hr

Nearby

Frost Advisories in Idaho, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.